MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN TIBIAL DRILL GUIDE SIZE 8; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. LGN TIBIAL DRILL GUIDE SIZE 8; PLATE, FIXATION, BONE
Model Number 71434341
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a routine inspection a legion tibial drill guide size 8 was found to be cracked.No case involved; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was broken into two pieces rendering the device inoperative.The device shows signs of extensive use.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN TIBIAL DRILL GUIDE SIZE 8
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11711007
Report Number1020279-2021-03311
Device Sequence Number3437074
Product Code HRS
UDI-Device Identifier03596010549914
UDI-Public03596010549914
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434341
Device Catalogue Number71434341
Device Lot Number06KM01751
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1